MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM STD,36NK,20X15X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM STD,36NK,20X15X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Catalog Number 523194
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 09/24/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Attorney.
 
Event or Problem Description
Litigation alleges that patient has experienced pain, swelling, inflammation, infection, and damage to surrounding bone and tissue, multiple dislocations and lack of mobility.Update 9/24/15: after review of the medical records for mdr reportability, the revision operative note indicated pain, instability, subluxation, and dislocation.During the primary operative note cables were placed prophylactically due to poor bone quality.The patient indicates the cables were placed due to a fracture, but there is no indication of that.There was no mention of any infection as previously alleged.Update ad 04 may 2018: receipt of ppf and medical records.Ppf alleges dislocation with closed reduction but this has been reported previously.After review of medical records, the patient was revised to address pain and instability.Revision notes indicated that the hip was completely dislocated.The cable that was placed at her previous surgery sustained a fracture of the proximal femur.It was also noted that the iliopsoas tendon had evidence of tendinitis due to impingement against the cable.Added stem due to fracture of proximal femur.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review was not possible because the required lot code(s) was not provided.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.If information is obtained that was not available for the initial medwatch , a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8195677
Report Number1818910-2018-79059
Device Sequence Number1552902
Product Code JDI
UDI-Device Identifier10603295170884
UDI-Public10603295170884
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number523194
Device Lot Number2317139
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight78